• Side effects of taxol & carboplactin

    Asked by BuckeyeShelby on Saturday, September 29, 2012

    Side effects of taxol & carboplactin

    Does anyone know if joint pain, prticularly in lower extremities, is common w/ taxol & carboplactin? I'm at that magical 3 days out from 1st round of chemo, so I was expecting some weirdness today or tomorrow. Thansks!

    14 Answers from the Community

    14 answers
    • Ydnar2xer's Avatar

      Hi BuckeyeShelby! I am taking combos of taxol, carboplatin & herceptin and am 12 days out from first chemo. I have ZITS! (Maybe it was my Mohawk that brought them on?) Also--some mouth sores and even some neuropathy in hands and feet, but very fleeting, thankfully. Doing chemo for the first time makes me feel like I'm wandering into a dark cave with a flashlight with bad batteries! I don't know when I'll step in a hole, have bats fly at me or worst of all, have those hideous flying monkeys from Oz come and overtake me! Can we hold hands during this journey, LOL?

      about 4 years ago
    • Cindy's Avatar

      I had joint pain particularly in my lower extremities when I was on taxol and carboplatin.

      about 4 years ago
    • SueRae1's Avatar

      Hi BukeyeShelby - My first round of chemo (mid-may through Mid July) was on Taxol and Avasitan. Lost my hair, and had very low energy. The first infusion was the worst, I had hot flashes, bloating , and problems sleeping. Mostly side effects were from my pre-meds - anti nausea, steroids and benadryl. My current cycle is Carboplactin, Gemcitabine, and avasitan. Carboplactin is very effective, but it is very debilitating. My blood counts crashed after my third infusion, and as a result I needed extra time off for the bone marrow to recover. I had scans last week to verify that I was responding to treatment (I had two full cycles, instead of 3), The results were very very positive. After my infusion last week I self injected NEUPOGEN® (Filgrastim) , to help bring up my blood counts, which is a wonder drug. I was able to have back to back infusions for the first time since the end of July. Joint pain is one of the side effects, but thank goodness I don't have it. Each infusion is different, and side effects can change for better or worse as treatment progress. I find that I'm OK for the first 12-20 hours, then start crashing, and it takes 3-4 days (just in time for the next infusion) to get it all out of my system. I Still have problems with sleeping, bloating and mood changes. I also had some acid reflux issues for two days after my first two infusion. Gavacain to care of that, but it seems to have gone away. Oh yeah the steroids also make me ravenous.

      about 4 years ago
    • FreeBird's Avatar

      My dad had taxol and carboplatin with his first lung cancer a couple years ago. Side effects were extreme fatigue, hair loss, chemo hiccups.

      He experienced bone/joint pain only after receiving an injection of Neulasta or Neupogen.

      about 4 years ago
    • debrajo9's Avatar

      Yep! my lower legs, knees and ankles hurt from day 4 to day 7. Hip joints chimed in about day 6 to day 10. Then its pretty much over for me. No neuropathy anywhere. Hair loss by 3rd treatment, then the brows and lashes. I'm 28 months out of chemo. It's all good except no brows or lashes...sigh...miss the lashes! Best, Debra

      about 4 years ago
    • Ivy's Avatar

      You can find quite a bit of information at this web site, which I found to be more thorough than the information provided by many well-known hospitals: http://www.wcn.org/ It provides much info on each chemotherapy drug. The list of side effects for each drug is pretty extensive, but take heart as some will affect each person, but as far as I know, nobody gets all the symptoms. Each of these drugs causes different side effects, and some are distressing. Do call your oncologist and report anything that is causing a problem for you.

      My symptoms included bone pain for several days after chemotherapy, which included joint pain in the lower extremities. This tended to be more severe after later infusions--numbers 4, 5, and 6. For several days I needed oxycodone to be able to sleep, but Tylenol (arthritis strength) was good enough during the day. After later infusions, the symptoms occurred after more days/lasted longer.

      I thought I'd never get through all 6 infusions, so at first, it seems impossible. It can be done, so good luck!

      about 4 years ago
    • mfd's Avatar

      I had the joint pain for two to three day. It felt like a bad case of the flu. I took Naproxen for the pain.

      about 4 years ago
    • Mollie's Avatar

      Hi. They gave my grandma taxall and carboplatin and she had joint pain. Her worse days though we're the tenth and seventeenth.

      about 4 years ago
    • Carol-Charlie's Avatar

      Hi Shelby... I grew up in Ohio... I did a search on my PC to come up with info on each of the chemo drugs I was given.. PLUS my oncologist gave me a sheet of what to expect and how to treat different side effects of every drug he gave me. He had a lot of things he gave me prior to each infusion, and I never once threw up... (Two years of chemo, and not once) I took benedryle for bone pain/joint pain. I was about five days out when I noticed ALOT of hair in my comb... I'd already bought a wig... My husband and I used a hair trimmer and removed all my hair... It was an emotional release for us both. We looked in the mirror and laughed - made jokes... and cried. Oh and I also had finger and feet go numb... I did two years of chemo, so some of the numbness is permanent... But I'm here and I'm typing and dancing at weddings.... Go girl, you can do thiS!!

      about 4 years ago
    • Donna1943's Avatar

      Taxol has a lot of side effects. I ached all over. I have just
      finished Chemo Round 6 started in June. Massage
      helps tremendously. Hot/warm showers. Do a lot of
      stretching. Biofreeze is good for sore muscles and
      achey joints.
      bought try a body pillow to wrap UR legs around so you could
      sleep on my sides - not only my back. Can you take
      Tylenol? Stay in touch.

      about 4 years ago
    • mysecondchance's Avatar

      I had lot of joint pain especially in my knees and shoulders. My "aches and pains" lasted the better part of a year after my chemo ended. Now I have the age-related ones that I had before this journey began.

      about 4 years ago
    • BuckeyeShelby's Avatar

      Thanks everyone. I was expecting something like the joint pain, just not to the extent I got it. I couldn't walk over the weekend. Could barely sleep. Norco wasn't touching it. And the on call oncologist said maybe they could prescribe something stronger like Lortab. Umm, same med but Lortab has more acetomenophen, less vicodin... I'm better today. At least it doesn't hurt when I'm sitting -- just achy.

      about 4 years ago
    • Mollie's Avatar

      What dose of Norco are you on?

      about 4 years ago
    • BuckeyeShelby's Avatar

      5-325. I have them left over from my hernia surgery, which I used after my hysterecomy because I don't like Percocet (makes me loopy!).

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more endometrial (uterine) cancer questions.  Also, don't forget to check out our Endometrial (Uterine) Cancer page.